HIV side effects with cerebral palsy?
May 5, 2006
Dr Henry, I am a 27 yr old male recently diagnosed with HIV. I also have reasonably noticeable and severe cerebral palsy. When the time comes for me to start meds, will there be any related side effects?
I also have an alcohol problem, as much as I hate to admit it. I use alcohol to not only mask my c.p. but also provide an escape from what I perceive to be a depressing life.
Will my above average alcohol consumption affect the disease progression of meds that I will inevitably have to take? My CD4 = 950 and v.l. is undetectable.
Can you recommend anything further from here?
(PS: someone else obviously wrote this for me)
Response from Dr. Henry
Modest alcohol use generally is OK with most HIV meds. Your have remarkably good blood results for someone who is HIV infected (are you sure you are infected). With underlying brain/nerve disease I often would treat HIV sooner than ordinarily in order to protect from additive nerve damage which can be caused by HIV itself. I generally would not treat someone with blood test results like yours though would follow closely. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Where Does Chlamydia Start?
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- What's The Difference Between Trichomoniasis And Bacterial Vaginosis?
- What If You Have Chlamydia For Over A Year?
- What Does The Discharge Of Chlamydia Look Like?
- What Doctor I Should Go To For Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.